What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Aug 13, 1:44 PM EST, 2 hours 18 minutes earlier.
Area forecast discussion, Aug 13, 1:44 PM EST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
244 PM EDT Fri Aug 13 2021
.SHORT TERM (TDY-SUN)...
Satellite and radar data confirm that convection has began to
develop across some areas of our CWA. This trend will continue as
easterly winds pushes across the Sunshine State this afternoon. There
is still some uncertainty on how much of a sea breeze we will see in
the west coast, nonetheless, daytime heating/available instability,
ample moisture, and the lift provided my the outflows will continue
to support storms through the afternoon and into the evening hours.
Meanwhile, high pressure to our north will remain in place through
at least early Saturday, and with it the easterly flow. This will
begin to change as Tropical Depression Fred approaches the area
into the weekend. Storms could bring gusty winds and localized
flooding, especially over areas that are already saturated.
Additionally, Tropical Depression Fred remains over Cuba and its
center is forecast to move across the Gulf of Mexico waters and become
a Tropical Storm sometime on during this time. Regardless of the
track, Florida residents and visitors should prepare for unsettled
weather conditions for this weekend. Tropical Storm watches are
in effect for coastal areas of Lee and Charlotte counties, and
southern marine zones through Sunday.
.LONG TERM (MON-THU)...
By Monday, Fred should be moving north of our area and making
landfall in the Florida panhandle. This will allow high pressure to
build back into the region, and bring normal summertime conditions
with afternoon convection each day. Very muggy conditions will
prevail as well as east to southeast winds.
Later next week, another area of low pressure that currently has an
80 percent chance of developing over the next few days. As of right
now, model guidance continues to keep it east of the Florida
Peninsula, but we will continue to monitor and update the forecast
as needed.
&&
.AVIATION...
Brief MVFR/IFR conditions will be possible at the terminals between
19-24Z as SHRA/TSRA develop over the region and have depicted VCTS
after 18Z with short Tempo groups between 20-24Z to cover this.
Outside of the convection VFR will prevail. Northeast to east winds
in the 7 to 10 knot range will prevail with gusts up to 35 knots
possible in the vicinity of TSRA. Northeast to east winds will
diminish to 6 to 8 knots after 02Z tonight through early Saturday
morning.
&&
.MARINE...
High pressure ridge continues to dominate over the Gulf waters
keeping easterly winds with relatively pleasant boating conditions,
before showers and thunderstorms move offshore later today, and this
will repeat on Saturday. Late on Saturday into Sunday boating
conditions will continue to worsen as Tropical Depression Fred moves
into the Gulf of Mexico. Boaters should stay alert and are urged to
remain informed with the latest NHC forecast.
&&
.FIRE WEATHER...
Ridge of high pressure over the area will keep east to northeast
winds and very moist conditions over fire districts today. Showers
and thunderstorms will develop across the east coast early and move
west towards our area through the day. This pattern will stay in
place through Saturday. Weather conditions will begin to deteriorate
late Saturday into Sunday as Tropical Depression Fred approaches the
area.
&&
.Preliminary Point Temps/PoPs...
TPA 78 92 77 86 / 40 70 50 80
FMY 77 89 75 88 / 50 70 70 80
GIF 77 90 75 84 / 40 70 40 80
SRQ 76 91 75 86 / 30 70 60 80
BKV 73 91 73 85 / 30 70 40 80
SPG 79 90 77 85 / 30 70 60 80
&&
Sea Breeze Thunderstorm Regime For Today: 3
Sea Breeze Thunderstorm Regime For Tomorrow: 2
For Additional Information On Sea Breeze Regimes go to the link below
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Watch for Coastal Charlotte-Coastal Lee.
Gulf waters...Tropical Storm Watch for Charlotte Harbor and Pine Island Sound-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM.
&&
SHORT TERM/LONG TERM/MARINE/FIRE WEATHER...Delerme
AVIATION...McMichael
UPPER AIR...Flannery
DECISION SUPPORT...McMichael/OglesbyIn the hours before
Special weather statement, Aug 13, 2:47 PM EST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
347 PM EDT Fri Aug 13 2021
FLZ165-265-132015-
Inland Lee FL-Coastal Lee FL-
347 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of western Lee County
through 415 PM EDT...
At 347 PM EDT, Doppler radar was tracking a strong thunderstorm near
St. James City, or 8 miles south of Cape Coral, moving south at 5
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cape Coral, McGregor, Matlacha, Matlacha Isles-Matlacha Shores,
Harlem Heights, Pineland, Iona, St. James City, Pine Island Center,
Cypress Lake, Saint James City, Punta Rassa, Bokeelia and Useppa
Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2644 8221 2652 8225 2668 8229 2677 8213
2662 8194 2661 8194 2659 8193 2660 8193
2660 8191 2659 8190 2657 8191 2655 8189
2641 8204
TIME...MOT...LOC 1947Z 019DEG 6KT 2652 8204
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TBWSpecial weather statement, Aug 13, 2:51 PM EST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
351 PM EDT Fri Aug 13 2021
FLZ056-061-132015-
DeSoto FL-Hardee FL-
351 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of central Hardee and
north central DeSoto Counties through 415 PM EDT...
At 351 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Wauchula, moving west at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wauchula, Sweetwater, Zolfo Springs, Brownville and Gardner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2754 8161 2739 8160 2725 8186 2761 8192
TIME...MOT...LOC 1951Z 079DEG 15KT 2742 8176
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TBWLocal storm report, Aug 13, 2:54 PM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
354 PM EDT FRI AUG 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM TSTM WND GST 3 NW SIESTA KEY 27.32N 82.60W
08/13/2021 M41 MPH GMZ853 FL MESONET
MESONET STATION XLID NEW PASS SHOAL LIGHT.
&&Special weather statement, Aug 13, 2:57 PM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
357 PM EDT Fri Aug 13 2021
FLZ149-249-132045-
Inland Pasco FL-Coastal Pasco FL-
357 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of southwestern Pasco
County through 445 PM EDT...
At 357 PM EDT, Doppler radar was tracking a strong thunderstorm near
New Port Richey East, or near New Port Richey. This storm was nearly
stationary.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
New Port Richey, Hudson, Holiday, Jasmine Estates, New Port Richey
East, Keystone, East Lake, Trinity, Elfers, Moon Lake, Odessa, Jay B
Starkey Wilderness Park, Bayonet Point, Cheval and Shady Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2838 8271 2837 8251 2817 8251 2817 8274
TIME...MOT...LOC 1957Z 063DEG 2KT 2824 8265
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
TBWLocal storm report, Aug 13, 3:01 PM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
401 PM EDT FRI AUG 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND GST 1 WNW SARASOTA 27.34N 82.56W
08/13/2021 M39 MPH GMZ853 FL MESONET
MESONET STATION XSRB SARASOTA BAY MARKER 17.
&&Special weather statement, Aug 13, 3:31 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
431 PM EDT Fri Aug 13 2021
FLZ050-149-151-251-132100-
Coastal Hillsborough FL-Pinellas FL-Coastal Pasco FL-
Inland Hillsborough FL-
431 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of southern Pasco,
northwestern Pinellas and northwestern Hillsborough Counties through
500 PM EDT...
At 431 PM EDT, Doppler radar was tracking a strong thunderstorm over
East Lake, or near Holiday, moving southwest at 20 mph.
HAZARD...Winds of 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Clearwater, Largo, Seminole, Holiday, Palm Harbor, Keystone, East
Lake, Harbor Bluffs, Ridgecrest, Citrus Park, Safety Harbor, Oldsmar,
Belleair, Redington Shores, Belleair Bluffs, Belleair Beach, Indian
Shores, Belleair Shore, Trinity and Walsingham Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2823 8264 2817 8265 2817 8259 2813 8255
2783 8282 2795 8291 2813 8291
TIME...MOT...LOC 2031Z 056DEG 19KT 2812 8270
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TBW